Alert archive / Michigan / Small Craft Advisories in 2024

Small Craft Advisory 65, NWS Gaylord, MI

August 18, 2024

NWS Gaylord, MI issued this small craft advisory at Aug 18, 2024, 12:44 AM EDT. It took effect at Aug 18, 2024, 8:00 AM EDT. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Aug 18, 2024, 12:44 AM EDT (04:44 UTC)
In effect from
Aug 18, 2024, 8:00 AM EDT
Expired
Aug 20, 2024, 6:00 AM EDT
In force
46 hr
Issued by
NWS Gaylord, MI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 17, 11:31 PM EDT, 1 hour 13 minutes earlier. Its key messages:

  • Continued threat for more showers and a few thunderstorms through tonight.
  • Showers linger on Sunday, beautiful summer weather next week.
Area forecast discussion, Aug 17, 11:31 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1131 PM EDT Sat Aug 17 2024

.KEY MESSAGES...

- Continued threat for more showers and a few thunderstorms
  through tonight.

- Showers linger on Sunday, beautiful summer weather next week.

&&

.UPDATE...
Issued at 935 PM EDT Sat Aug 17 2024

Inherited forecast is largely on track with a slow departing
upper- level low keeping the weather unsettled through the
night. As such, scattered showers will linger across the region
into Sunday morning with locally heavy rain possible with some
storms. Patchy fog could develop across Northern Michigan with
ample moisture available and relatively calm winds expected
during the night. However, forecast confidence is lower with
this potential because winds are expected to increase through
the morning hours, so if winds are not light/calm through the
night, it will be harder for fog to develop.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 242 PM EDT Sat Aug 17 2024

Lobes of vorticity rotating around upper level low pressure
evident on water vapor imagery across northern Michigan will
continue to produce scattered to numerous showers into this
evening. A few embedded thunderstorms remain possible due to a
few hundred J/Kg of skinny cape. Severe storms are not
anticipated but heavy downpours remain possible due to high
precipitable water values (1.5 to 1.75 inches). Activity is then
expected to decrease in coverage with most areas only seeing
isolated showers overnight. Isolated to perhaps scattered
showers linger into Sunday, especially across eastern sections
of the forecast area. Skies are expected to remain mostly cloudy
into Sunday morning with slow clearing from northwest to
southeast during the afternoon. Lows tonight in the muggy low
and mid 60s. Highs Sunday in the low and mid 70s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 242 PM EDT Sat Aug 17 2024

Pattern Synopsis and Forecast:

Beautiful summer weather conditions return this week as
midlevel ridging builds across the Central U.S. Sunny skies with
average temperatures can be expected for the next several days:
Current midlevel troughing digging through the Upper Great
Lakes region will be replaced by longwave upstream ridging,
occupying the the central U.S for the entirety of the long term
forecast period. This pattern supports surface high pressure
along with temperatures around climatological average. A few
height disturbances could produce a few pop-up showers/storms
towards the end of the week due to typical diurnal heating
processes, but rain-free chances for most locations across the
CWA can be expected for next several days. No impactful weather
is expected through the entirety of the long term.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1130 PM EDT Sat Aug 17 2024

Scattered showers will continue through tonight and into Sunday
morning with brief drops in visibility possible with heavier
showers. Widespread MVFR ceilings are expected to spread across
the region, with IFR ceilings anticipated for portions of the
area tonight. North winds will begin to increase Sunday morning
with wind gusts reaching up to 25 kts possible for some areas,
especially Sunday afternoon/ evening. Ceilings look to gradually
rise through the morning hours as well, becoming VFR for most
by Sunday afternoon.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.

&&

UPDATE...NSC
SHORT TERM...AJS
LONG TERM...SJC
AVIATION...NSC
Hazardous weather outlook, Aug 17, 3:01 PM EDT, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
301 PM EDT Sat Aug 17 2024

MIZ016>018-020>036-041-042-086>088-095>099-181915-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
301 PM EDT Sat Aug 17 2024

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms are expected through tonight. Severe
weather is not anticipated but locally heavy rainfall is
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few thunderstorms remain possible Sunday across parts of
northern lower Michigan.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  x.com/nwsgaylord

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-181915-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
301 PM EDT Sat Aug 17 2024

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms are expected through tonight.

There is a slight chance for waterspouts through this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few thunderstorms remain possible Sunday on portions of
northern Lake Huron.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 12:46 AM EDTBeach Hazards StatementAPXAlcona, Alpena, Benzie, Iosco, Leelanau, Manistee and 1 more23 hr

Nearby

Small Craft Advisories in Michigan, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.